Side effects of vincristine

  • 10 replies
  • 36 subscribers
  • 420 views

Im waiting on a date for my radio the a 'break' then chemo. The only IV form is vincristine from PCV (a combination of the chemotherapy drugs procarbazine, lomustine (CCNU) and vincristine.)

It mentions hair loss so I know this is possible?

Has anyone had any experiences of this protocol? Were they given a line or 
picc

Many thanks

  • Yes I had PCV for a recurrence. Cannula and tablets.My body hated the vincristine, almost immediately giving me Reynauds syndrome. I was switched to just lomustine which I tolerated much better. 

  • Thank you for sharing your experience!
    Im nervous in general. Would rather a line for access yet not one as one less thing to worry about too!
    I'll be sure to look out for signs if reynaulds, thank you! Did you lose your hair with lombustine? What were your main side effects?

  • My only clear side effect was 24hrs of nausea after each tablet. But that was only 1 day in 42 so no biggie. I didn’t notice any further hair loss, but I’m a late 50s man who had lost some already. I lost more to radio than anything else 

  • Hi Snynknown

    Nice to hear from you.

    Vincristine is not a treatment I am familiar with as G declined all offers of treatment after his initial 6 weeks. I did find this info link on the main website for you Vincristine - chemotherapy drug for some cancers | Macmillan Cancer Support 

    This is a safe and supportive space so I'm sure the others will be along shortly to share their experiences and words of wisdom with you.

    Sending love and light and hugs

    Wee Me xx

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Vincristine is part of the PCV treatment protocol. I am a nurse myself so am able to get resources but was looking for different peoples first and experiences of it.

    Thank you :)

  • I’ve only had tremazadol (they seemed to think this was doing nothing). And now lomustine full dose. I think 200 mg. I’ve not lost my hair ( except where the radio therapy pinched it) and I feel it’s thicker these days lol  I had more nausea with the lomustine but anti sickness helps that ( cannot for the “life of me remember what it’s called -stuff)

     hope you’re feeling ok and try not to overthink some of these things. Yes; they can be scary to think of but there are scarier things. 
    the radio therapy was fine, just Friar Tuck for a bit, but it grows back. The chemo from my story has been as expected.

     I’ve blogged my journey

  • I have done one cycle so far .the infusion of vincristine was 10 mins only and I felt fine , minor nausea next day but that may have been the lomustine or procarbazine. No further nausea . Was given 3 days lo wish dose dexamethasone which I didn’t want to take but glad I did ! When I stopped this I felt every muscle and bone ache 

    I’m sure that was the procarbazine! 
    no hair loss at all but only 1 cycle 

    soon back to normal when stopped 

  • Sorry forgot to add had iv line not picc 

    prob wouldn’t do pic line as short infusion every 42 days 

  • Yes this all sounds exactly what my plan is too. And again hoping/asking for no picc or line as you say the infusion is every 42 days! Let me know how you continue to get on!

    I have egg harvesting in two weeks then radio then chemo. 

    so much love xx

  • Ok all the best of luck to you !! Pray tone1Pray tone1Thumbsup
    stay positive 

    I had 2nd opinion before I started the PCV as wasn’t keen but was advised to start 

    happy that I did now ! As only couple days feeling rubbish but everyone different I guess ! No glass of wine was the trickiest bit Rofl